Ask a doctor

Is Botox for Migraines Safe with Crohn's?

I get horrible migraines and have tried everything for them: preventatives, supplements, etc... And nothing helps. My neurologist got approval from my insurance to get Botox as with 15-20 migraine days a month, I'm not feeling so hot. I have very mild Crohn's Disease, which my neuro is aware of but wanted to make sure it would be safe still. Thanks!

Doctor Answers (3)

Botox and crohns disease

+1

I am not aware of any problem for patients afflicted by Crohn's disease to have Botox. there are some extremely rare side effects reported from Botox including fever, fatigue, and diarrhea but it doesn't mean that this would occur more regularly in Crohn's patients undergoing Botox treatment, and the cases of this occurring are extremely rare and not proven to be a true cause and effect.


Manhattan Dermatologist
5.0 out of 5 stars 31 reviews

Botox and Crohn's disease

+1

There is nothing reported from Allergan to suggest any adverse affects of having Botox if you have Crohn's disease. I'm sorry for all of your pain and wish you the best with your treatments.

F. Victor Rueckl, MD
Las Vegas Dermatologist
4.5 out of 5 stars 7 reviews

Safe with Crohn

+1

Botox should not be a problem in patients with Crohn-Ginzberg-Oppenheimer Disease. In fact, it is occasionally used to give a few months relief from the painful fissures which can be induced as a complication of Crohn's.

Incidentally, let's give a little credit to Leon Ginzberg and Gordon Oppenheimer. The latter, not just because we nearly share the same last name, and an even closer match to my cousin Gordon, but because Oppenheimer and Ginzberg co-authored the paper in which Crohn's Disease was first described. It just shows you, the value of having your last name earlier in the alphabet. It helps, not just in elementary school, but can give you eternal fame.

Arnold R. Oppenheim, MD
Virginia Beach Dermatologist
5.0 out of 5 stars 7 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.